Alert archive / Wyoming / Winter Storm Watches in 2016

Winter Storm Watch 13, NWS Cheyenne, WY

November 16, 20164 counties in Nebraska; 6 counties in Wyoming

NWS Cheyenne, WY issued this winter storm watch at Nov 16, 2016, 4:14 AM MST for 4 counties in Nebraska; 6 counties in Wyoming. It took effect at Nov 17, 2016, 9:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 16, 2016, 4:14 AM MST (11:14 UTC)
In effect from
Nov 17, 2016, 9:00 AM MST
Expired
Nov 16, 2016, 2:33 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Box Butte County, NE, Dawes County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KRAP), launched 00:00Z, 11.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2016-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2016-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2725 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS45 KCYS 161114
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
414 AM MST WED NOV 16 2016

...FIRST SIGNIFICANT SNOWFALL OF THE SEASON POSSIBLE ON THURSDAY...

.A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE FORECAST AREA
THURSDAY THROUGH FRIDAY...BRINGING THE FIRST WIDESPREAD SNOWFALL
OF THE SEASON. SNOW ACCUMULATIONS LOOK TO AVERAGE IN THE 2 TO 4
INCH RANGE OVER MUCH OF THE AREA...WITH THE POSSIBILITY OF HIGHER
VALUES IN UPSLOPE FAVORED LOCATIONS SUCH AS THE SOUTHERN LARAMIE
RANGE...CHEYENNE RIDGE...PINE RIDGE...AND WILDCAT HILLS. IN
ADDITION...NORTH TO NORTHWEST WINDS WILL INCREASE THROUGH THE DAY
WITH GUSTS OF 25 TO 35 MPH LIKELY. THE COMBINATION OF SNOW AND
WIND WILL PRODUCE DRIFTING OF SNOW AND VISIBILITY REDUCED TO ONE
HALF MILE AT TIMES THROUGH THE THE AFTERNOON AND EVENING.

INITIAL WARM GROUND TEMPERATURES WILL MOST LIKELY MELT SNOW AT
FIRST...BUT TEMPERATURES WILL STEADILY COOL THROUGH THE DAY
AND SHOULD ALLOW SNOW TO ACCUMULATE PERHAPS EVEN ON ROAD
SURFACES. FOR THOSE PLANNING TO TRAVEL ACROSS PORTIONS OF
SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...ROAD
CONDITIONS COULD BECOME HAZARDOUS IN THE AFTERNOON DUE TO SNOW AND
REDUCED VISIBILITY. THIS IS ESPECIALLY TRUE FOR INTERSTATE 80 OVER
THE SUMMIT...INTERSTATE 25 FROM DOUGLAS TO THE COLORADO STATE
LINE...AND STATE HIGHWAYS IN THE OPEN COUNTRY.

WYZ101-102-106>108-116>119-162200-
/O.NEW.KCYS.WS.A.0013.161117T1600Z-161118T0300Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...LUSK...REDBIRD...BORDEAUX...WHEATLAND...GUERNSEY...
TORRINGTON...BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...
FEDERAL...HORSE CREEK...CHEYENNE...PINE BLUFFS
414 AM MST WED NOV 16 2016

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING. 

* TIMING...SNOW IS EXPECTED TO INCREASE IN INTENSITY THURSDAY
  MORNING WITH MODERATE SNOWFALL POSSIBLE THROUGH THE EARLY
  EVENING.

* TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 4 INCHES ARE POSSIBLE
  WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES IN THE SOUTHERN
  LARAMIE RANGE AND CHEYENNE RIDGE.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH
  GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE
  VISIBILITIES TO ONE HALF MILE. 

* IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS
  TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED
  VISIBILITIES WILL MAKE DRIVING HAZARDOUS. IF YOU MUST TRAVEL...
  PACK EXTRA FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR
  VEHICLE IN CASE OF AN EMERGENCY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NEZ002-003-019-095-096-162200-
/O.NEW.KCYS.WS.A.0013.161117T1800Z-161118T0900Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...CHADRON ST PARK...ALLIANCE...
SCOTTSBLUFF...GERING...HARRISON...AGATE
414 AM MST WED NOV 16 2016

...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT. 

* TIMING...SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE
  THURSDAY MORNING WITH MODERATE SNOWFALL POSSIBLE THROUGH THE
  EVENING.

* TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 4 INCHES ARE POSSIBLE
  WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES ALONG THE PINE
  RIDGE AND WILDCAT HILLS.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH
  GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE
  VISIBILITIES TO ONE HALF MILE. 

* IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS
  TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED
  VISIBILITIES WILL MAKE DRIVING HAZARDOUS. IF YOU MUST TRAVEL...
  PACK EXTRA FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR
  VEHICLE IN CASE OF AN EMERGENCY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
1 follow-up statement
720 
WWUS45 KCYS 162133
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
233 PM MST WED NOV 16 2016

...FIRST SIGNIFICANT SNOWFALL OF THE SEASON THURSDAY...

.A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE FORECAST AREA
THURSDAY AND THURSDAY NIGHT BRINGING THE FIRST WIDESPREAD
SNOWFALL OF THE SEASON. SNOW ACCUMULATIONS LOOK TO AVERAGE IN THE
2 TO 5 INCH RANGE OVER MUCH OF THE AREA...WITH THE POSSIBILITY OF
HIGHER VALUES IN UPSLOPE FAVORED LOCATIONS SUCH AS THE SOUTHERN
LARAMIE RANGE...CHEYENNE RIDGE...PINE RIDGE...AND WILDCAT HILLS.
IN ADDITION...NORTH TO NORTHWEST WINDS WILL INCREASE THROUGH THE
DAY WITH GUSTS OF 25 TO 35 MPH LIKELY BY LATE AFTERNOON. THE
COMBINATION OF SNOW AND WIND WILL PRODUCE SOME DRIFTING OF SNOW
AND VISIBILITY REDUCED TO ONE HALF MILE AT TIMES THROUGH THE
AFTERNOON AND EVENING.

INITIAL WARM GROUND TEMPERATURES WILL MOST LIKELY MELT SNOW AT
FIRST...BUT TEMPERATURES WILL STEADILY COOL THROUGH THE DAY AND
SHOULD ALLOW SNOW TO ACCUMULATE PERHAPS EVEN ON ROAD SURFACES.
FOR THOSE PLANNING TO TRAVEL ACROSS PORTIONS OF SOUTHEAST WYOMING
AND THE NORTHERN NEBRASKA PANHANDLE...ROAD CONDITIONS COULD
BECOME HAZARDOUS IN THE AFTERNOON DUE TO SNOW AND REDUCED
VISIBILITY. THIS IS ESPECIALLY TRUE FOR INTERSTATE 80 OVER THE
SUMMIT...INTERSTATE 25 FROM DOUGLAS TO THE COLORADO STATE LINE...
AND STATE HIGHWAYS IN THE OPEN COUNTRY.

NEZ002-095-171100-
/O.UPG.KCYS.WS.A.0013.161117T1800Z-161118T0900Z/
/O.NEW.KCYS.WS.W.0014.161117T1900Z-161118T0700Z/
DAWES-NORTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...CHADRON ST PARK...HARRISON
233 PM MST WED NOV 16 2016

...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT
MST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO BEGIN BY THURSDAY AFTERNOON WITH
  MODERATE SNOWFALL POSSIBLE THROUGH THE EVENING.

* TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 5 INCHES ARE POSSIBLE
  WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES ALONG THE PINE
  RIDGE.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE 
  VISIBILITIES TO ONE HALF MILE. 

* IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS
  TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED
  VISIBILITIES WILL MAKE DRIVING HAZARDOUS. IF YOU MUST TRAVEL...
  PACK EXTRA FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR
  VEHICLE IN CASE OF AN EMERGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

WYZ101-102-106>108-116>119-171100-
/O.UPG.KCYS.WS.A.0013.161117T1600Z-161118T0300Z/
/O.NEW.KCYS.WW.Y.0029.161117T1600Z-161118T0300Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK...
GLENROCK...LUSK...REDBIRD...BORDEAUX...WHEATLAND...GUERNSEY...
TORRINGTON...BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER...
FEDERAL...HORSE CREEK...CHEYENNE...PINE BLUFFS
233 PM MST WED NOV 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 9 AM TO 8 PM MST THURSDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO BEGIN THURSDAY MORNING WITH
  MODERATE SNOWFALL POSSIBLE THROUGH THE AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 4 INCHES ARE 
  POSSIBLE WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES IN THE 
  SOUTHERN LARAMIE RANGE AND CHEYENNE RIDGE. 

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE 
  VISIBILITIES TO ONE HALF MILE. 

* IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS
  TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED
  VISIBILITIES WILL MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
SNOW AND STRONG WINDS WILL CREATE RESTRICTED VISIBILITIES AND
DRIFTING SNOW ALONG AREA ROADWAYS. USE CAUTION WHEN TRAVELING...
ESPECIALLY IN OPEN AREAS.

&&

$$

NEZ003-019-096-171100-
/O.UPG.KCYS.WS.A.0013.161117T1800Z-161118T0900Z/
/O.NEW.KCYS.WW.Y.0029.161117T1900Z-161118T0700Z/
BOX BUTTE-SCOTTS BLUFF-SOUTH SIOUX-
INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...AGATE
233 PM MST WED NOV 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT MST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW IS EXPECTED TO INCREASE THURSDAY AFTERNOON WITH
  MODERATE SNOWFALL POSSIBLE THROUGH THE EVENING.

* TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 4 INCHES ARE POSSIBLE
  WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE 
  VISIBILITIES TO ONE HALF MILE. 

* IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS
  TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED
  VISIBILITIES WILL MAKE DRIVING HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
SNOW AND STRONG WINDS WILL CREATE RESTRICTED VISIBILITIES AND
DRIFTING SNOW ALONG AREA ROADWAYS. USE CAUTION WHEN TRAVELING...
ESPECIALLY IN OPEN AREAS.

&&

$$

WYZ103>105-109>115-171100-
/O.NEW.KCYS.WW.Y.0029.161117T1600Z-161118T0300Z/
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
INCLUDING THE CITIES OF...GARRETT...SEMINOE DAM...MEDICINE BOW...
SHIRLEY BASIN...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS...
SARATOGA...ENCAMPMENT...CENTENNIAL...ALBANY...BOSLER...LARAMIE
233 PM MST WED NOV 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM TO 8 PM
MST THURSDAY.

* TIMING...SNOW SHOULD BEGIN THURSDAY MORNING AND CONTINUE THROUGH
  THE DAY.

* TOTAL SNOW ACCUMULATIONS...WIDESPREAD 3 TO 5 INCHES WITH 6 TO 10
  INCHES OVER THE MOUNTAINS. 

* WINDS/VISIBILITY...NORTHERLY AT 10 TO 20 MPH...LOCALLY HIGHER
  GUSTS. VISIBILITIES UNDER A MILE AT TIMES.

* IMPACTS...MOSTLY TO TRAVEL AS ROADS ARE EXPECTED TO BECOME SLICK
  AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

NEZ020-021-171100-
/O.NEW.KCYS.WW.Y.0029.161117T1900Z-161118T0700Z/
BANNER-MORRILL-
INCLUDING THE CITIES OF...HARRISBURG...ANGORA...BRIDGEPORT...
BAYARD...REDINGTON
233 PM MST WED NOV 16 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT MST THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT.

* TIMING...SNOW SHOULD BEGIN THURSDAY AFTERNOON AND CONTINUE
  THROUGH THE EVENING.

* TOTAL SNOW ACCUMULATIONS...GENERALLY 2 TO 4 INCHES WITH LOCALLY
  HIGHER AMOUNTS OVER HIGHER TERRAIN.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH 
  GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE 
  VISIBILITIES TO ONE HALF MILE.

* IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS
  TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED
  VISIBILITIES WILL MAKE DRIVING HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
SNOW AND STRONG WINDS WILL CREATE RESTRICTED VISIBILITIES AND
DRIFTING SNOW ALONG AREA ROADWAYS. USE CAUTION WHEN TRAVELING...
ESPECIALLY IN OPEN AREAS.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Nov 15, 9:49 PM MST, 6 hours 25 minutes earlier.

Area forecast discussion, Nov 15, 9:49 PM MST, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
949 PM MST Tue Nov 15 2016

.UPDATE...
Issued at 501 PM MST Tue Nov 15 2016

Area observations showing winds easing and humidities increasing.
Decided to allow the Red Flag Warning to expire on time at 5 PM
this afternoon.

&&

.SHORT TERM...(This evening through Thursday)
Issued at 112 PM MST Tue Nov 15 2016

Dry conditions will persist through Wednesday evening...with
rapidly changing weather late Wednesday night and Thursday. The
only minor concern tonight will be winds across the wind prone
areas. Winds stayed below High Wind criteria last night...so
expect more of the same tonight with a similar llvl pressure
gradient and similar 800-700mb wind profile. However...can not
rule out a few brief gusts around 55 MPH near
Arlington...Bordeaux...and the I-80 summit late this evening
through early Wednesday morning. A cold front will begin moving
southward across the area on Wednesday...with winds diminishing
and becoming northerly. Patchy fog and some drizzle can not be
ruled out along and east of the Laramie range late Wednesday
night as well due to fropa and upslope flow.

Widespread winter weather event appears on track for Thursday...with
a few minor differences. The cold air appears to come in earlier
in the day (likely Wednesday night in some areas) so expect the
precip type to be all snow. Any rainfall will be mixed with snow
on the onset across the lower elevations of western Nebraska. 12z
Models and ensembles have trended more progressive with the upper
level trough. Although the latest 18z guidance that is now coming
in shows a slightly slower solution. Thankfully...the main forcing
along an area of frontogenesis on Thursday will be quick to move
southward and then east into Colorado and eventually Nebraska. Do
expect a period of Moderate to locally heavy snowfall mid Thursday
morning through mid Thursday afternoon across most of southeast
Wyoming as this area of dynamic forcing moves east...and the peak
snowfall intensity mainly in the afternoon to early evening hours
east of I-25 into western Nebraska. This may limit visibilities
to below one half mile for a few hours. Daytime highs will likely
occur early in the morning with temperatures dropping into the
20's in the afternoon and evening hours. Since this storm will be
moving so quick...expect snow accumulations to be limited to 1-3
or 2-4 inches across the area with perhaps 5 to 10 inches in the
mountains including the I-80 summit. Held off on issuing a Winter
Storm Watch due to the more progressive nature of the storm and
winds trending lower compared to 24 hours ago. However...this
event appears to be a solid Winter Advisory event across the area
with a few locations seeing localized Winter Storm conditions due
to winds over 40 mph.

.LONG TERM...(Thursday night through Tuesday)
Issued at 112 PM MST Tue Nov 15 2016

Minor model differences noted with the 12Z cycle. The upper trough
responsible for the season's first snowfall will quickly exit east
toward the Midwest Friday. Snow will decrease in coverage Thursday
night, followed by dry and blustery conditions Friday. It will be
chilly with highs in the 20s and 30s. Low temperatures Friday night
will be the coldest of the season with widespread single digits and
teens as a surface ridge moves overhead. A upper ridge over the
Great Basin will translate east across the Rockies Saturday, high
plains Sunday and Great Plains Monday. Lee surface trough sets up
this weekend, with west to southwest downslope flow and increasing
700mb temperatures resulting in temperatures warming to above
seasonal normals. Highs Saturday will be in the 40s and 50s on
Sunday. A weak upper trough moving ashore into the West will
quickly progress east across the Rockies and high plains Monday
night and early Tuesday, with light rain/snow possible over the
Snowy/Sierra Madre ranges. Preceding this trough, Monday will be
mild with highs in the 50s to around 60 for the plains. Very
little temperature change forecast for Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 947 PM MST Tue Nov 15 2016

VFR conditions expected the next 24 hours with little weather
impacts to area airports in southeast Wyoming and Nebraska
Panhandle. Going to change though as we move into early Thursday
morning as snow begins out near Rawlins and Douglas and spread
southeast. Thursday could see LIFR/IFR conditions at most
locations as the day progresses.

&&

.FIRE WEATHER...
Issued at 112 PM MST Tue Nov 15 2016

Elevated Fire Weather conditions will improve this evening as
humidities recover after sunset. Warm and dry weather will persist
on Wednesday, but gusty winds will be limited west of Interstate
25 as the leading edge of a cold front moves across the eastern
plains. No fire weather concerns for late this week and through
this weekend due to cold temperatures and snowfall on
Thursday/Thursday night.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

UPDATE...GCC
SHORT TERM...TJT
LONG TERM...MAJ
AVIATION...GCC
FIRE WEATHER...TJT
Hazardous weather outlook, Nov 15, 7:09 PM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MST TUE NOV 15 2016

WYZ101>119-170215-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
709 PM MST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG STORM SYSTEM WILL BRING ACCUMULATING SNOW TO SOUTHEAST
WYOMING THURSDAY AND THURSDAY NIGHT. MUCH COLDER TEMPERATURES AND
GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND BLUSTERY
CONDITIONS FRIDAY. SOME TRAVEL IMPACTS CAN BE EXPECTED WITH THIS
SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

NEZ002-003-019>021-054-055-095-096-170215-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
709 PM MST TUE NOV 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STORM SYSTEM WILL BRING ACCUMULATING SNOW TO THE WESTERN
NEBRASKA PANHANDLE THURSDAY AND THURSDAY NIGHT. MUCH COLDER
TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING
SNOW AND BLUSTERY CONDITIONS FRIDAY. SOME TRAVEL IMPACTS CAN BE
EXPECTED WITH THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 2:33 PM MSTWinter Storm WarningCYSDawes, Sioux32 hr
Nov 16, 2:33 PM MSTWinter Weather AdvisoryCYSBanner, Box Butte, Morrill, Scotts Bluff, Sioux32 hr
Nov 16, 3:24 AM MSTRed Flag WarningCYS13 hr

Nearby

Winter Storm Watches in Wyoming, 2016Winter Storm Watches in Nebraska, 2016Every winter storm watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.